Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Class numbers of the simplest cubic fields


Author: Lawrence C. Washington
Journal: Math. Comp. 48 (1987), 371-384
MSC: Primary 11R16; Secondary 11R20, 14K07
MathSciNet review: 866122
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the "simplest cubic fields" of D. Shanks, we give a modified proof and an extension of a result of Uchida, showing how to obtain cyclic cubic fields with class number divisible by n, for any n. Using 2-descents on elliptic curves, we obtain precise information on the 2-Sylow subgroups of the class groups of these fields. A theorem of H. Heilbronn associates a set of quartic fields to the class group. We show how to obtain these fields via these elliptic curves.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11R16, 11R20, 14K07

Retrieve articles in all journals with MSC: 11R16, 11R20, 14K07


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1987-0866122-8
PII: S 0025-5718(1987)0866122-8
Article copyright: © Copyright 1987 American Mathematical Society